Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 3, 2019, 3:14 PM CDT for Houston County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 3:14 PM CDT (20:14 UTC)
- Expired
- Aug 3, 2019, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673
WWUS82 KTAE 032014
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
314 PM CDT Sat Aug 3 2019
ALZ066-068-069-032045-
Dale AL-Houston AL-Geneva AL-
314 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckard, or 7 miles northwest of Dothan, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dothan, Hartford, Taylor, Midland City, Slocomb, Cowarts, Pinckard,
Kinsey, Malvern, Rehobeth, Grimes, Avon, Napier Field, Memphis,
Hollis Dairy Road, Wilson Mill, Light, Smyrna, Wicksburg and Sylvan
Grove.
LAT...LON 3128 8567 3137 8542 3132 8542 3131 8537
3113 8526 3106 8572
TIME...MOT...LOC 2014Z 328DEG 16KT 3127 8554
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:13 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 3, 2:13 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Tallahassee FL 313 PM EDT Sat Aug 3 2019 .NEAR TERM [Through Tonight]... Scattered convection will continue into the evening hours before diminishing overnight. With precipitable water values near 2 inches as observed on the 12z KTAE sounding in addition to weak steering flow, isolated pockets of heavy rain are possible. Overnight lows will generally be in the 70s. .SHORT TERM [Sunday Through Monday Night]... An upper level long wave trough is in place aloft of the eastern CONUS with a ribbon of PV that stretches across the north-central Gulf waters and into the tri-state area on Sunday. Though the trough will remain in place, the PV anomaly will lift northeastward Monday. This upper level feature will continue to enhance seabreeze convection for the next couple of days. PW values in the 1.5-2" will be common across the forecast area, with a few spots over 2". Rainfall totals will generally be around 1 inch, but locally higher amounts of 2 to 4 inches remain possible. This could lead to localized flooding during slow moving thunderstorms for the next few days. Highs will be in the low 90s and lows will be in the low 70s. .LONG TERM [Tuesday Through Saturday]... The upper level long wave trough over the eastern CONUS should finally shift eastward late in the week, with a weak pressure pattern remaining in place at the low levels. PoPs will generally hang around the 40-50% range through Thursday, finally lowering to 30-40% for Friday and Saturday. Highs will be in the low-mid 90s and lows will be in the low-mid 70s. && .AVIATION... [Through 18Z Sunday] Scattered showers and thunderstorms across the area are expected to continue into this evening and diminish overnight. Mainly VFR conditions are expected away from convection. && .MARINE... Light winds from the west will prevail through most of the period with seas of 1 to 2 feet. The only weather concern for mariners for the next several days will be daily chances for showers and thunderstorms. && .FIRE WEATHER... No critical fire weather conditions are expected over the next several days. && .HYDROLOGY... Local rivers are below action stage. A wet pattern will be in place through Monday. Slow moving storms may produce some localized flooding today. Ponding of water on roadways and flooding of low lying areas is likely with the stronger storms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 92 72 90 72 / 30 40 20 50 20 Panama City 75 88 76 87 75 / 20 30 30 50 50 Dothan 71 91 71 89 70 / 30 50 30 50 30 Albany 73 91 72 90 71 / 40 50 40 50 40 Valdosta 72 91 71 90 71 / 30 50 30 50 30 Cross City 73 91 74 90 73 / 20 20 10 30 20 Apalachicola 75 88 76 87 75 / 20 20 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...DVD MARINE...Nguyen FIRE WEATHER...Scholl HYDROLOGY...McD
In the hours before
Special weather statement, Aug 3, 1:33 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Tallahassee FL 133 PM CDT Sat Aug 3 2019 FLZ007-008-108-031915- Central Walton FL-South Walton FL-North Walton FL- 133 PM CDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 215 PM CDT... At 132 PM CDT, Doppler radar was tracking a strong thunderstorm over Eglin Air Force Base, or 11 miles northeast of Niceville, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Freeport, Eucheeanna, Portland, Pleasant Ridge, New Home, De Funiak Spring Airport, Argyle and Rock Hill. LAT...LON 3066 8639 3077 8605 3051 8599 3050 8639 TIME...MOT...LOC 1832Z 257DEG 12KT 3059 8630 42-DVD
Special weather statement, Aug 3, 1:47 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT Sat Aug 3 2019
FLZ007-009-031915-
Holmes FL-North Walton FL-
147 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND WESTERN
HOLMES COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of De Funiak Springs, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Funiak Springs, Union, Cluster Springs, Leonia, Sand Hill, Barker
Store, Prosperity, Darlington, Arrant Settlement, Royals Crossroads,
Glendale, Pleasant Hill, Center Ridge, Piney Grove and Caney Creek.
LAT...LON 3087 8628 3099 8609 3099 8606 3095 8588
3070 8600 3070 8601
TIME...MOT...LOC 1847Z 042DEG 5KT 3089 8606
42-DVDSpecial weather statement, Aug 3, 1:57 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
157 PM CDT Sat Aug 3 2019
ALZ065-066-031930-
Dale AL-Coffee AL-
157 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR DALE AND COFFEE COUNTIES UNTIL
230 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blue Springs State Park to 8 miles west of
Elba. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Ariton, Lee, Mixons Crossroads, Hunt Field, Curtis, Carl
Folsom A/p, Hooper Stage Field, Camp Humming Hills, Clintonville,
Ewell, Roeton, Dale County Lake and Camp Alaflo Bsa.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3145 8542 3136 8558 3126 8619
TIME...MOT...LOC 1856Z 334DEG 11KT 3165 8552 3142 8621
42-DVDLocal storm report, Aug 3, 2:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 1 NNE KLONDYKE HILL 31.40N 85.60W
08/03/2019 E0.75 INCH DALE AL TRAINED SPOTTER
&&Local storm report, Aug 3, 2:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 E OZARK 31.46N 85.62W
08/03/2019 DALE AL COUNTY OFFICIAL
TREE DOWN ON VEHICLE REPORTED AT 254 BERMUDA
AVE, DALE COUNTY ALABAMA.
&&
FDSpecial weather statement, Aug 3, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM CDT Sat Aug 3 2019
ALZ066-068-069-032045-
Dale AL-Houston AL-Geneva AL-
314 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckard, or 7 miles northwest of Dothan, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dothan, Hartford, Taylor, Midland City, Slocomb, Cowarts, Pinckard,
Kinsey, Malvern, Rehobeth, Grimes, Avon, Napier Field, Memphis,
Hollis Dairy Road, Wilson Mill, Light, Smyrna, Wicksburg and Sylvan
Grove.
LAT...LON 3128 8567 3137 8542 3132 8542 3131 8537
3113 8526 3106 8572
TIME...MOT...LOC 2014Z 328DEG 16KT 3127 8554
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:33 PM CDT | Special Weather Statement | TAE | Walton | 42 min |
| Aug 3, 1:47 PM CDT | Special Weather Statement | TAE | Holmes | 28 min |
| Aug 3, 4:07 PM CDT | Special Weather Statement | TAE | Calhoun, Jackson | 23 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | TAE | Jackson | 49 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | TAE | Seminole | 29 min |
| Aug 3, 1:57 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 33 min |
| Aug 3, 2:28 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 29 min |
| Aug 3, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 19 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.